Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Jun 8, 2021, 1:39 PM EDT for Wood County, Ohio. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2021, 1:39 PM EDT (17:39 UTC)
- Expired
- Jun 8, 2021, 2:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Cleveland, OH
County Wood County, OH
The radar
The Cleveland radar (KCLE), 141 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 5.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 604 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
347
WWUS81 KCLE 081739
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
139 PM EDT Tue Jun 8 2021
OHZ006-017-081815-
Wood-Hancock-
139 PM EDT Tue Jun 8 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WOOD AND
NORTHEASTERN HANCOCK COUNTIES...
At 138 PM EDT, a strong thunderstorm was located near North
Baltimore, or 8 miles northwest of Fostoria, moving north at 20 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Fostoria, North Baltimore, Arcadia, Van Buren, Bradner, Wayne,
Bloomdale, Risingsun, Cygnet, Portage, Jerry City, West Millgrove and
Bairdstown.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4134 8375 4134 8342 4129 8341 4127 8341
4127 8342 4110 8342 4110 8370
TIME...MOT...LOC 1738Z 175DEG 16KT 4121 8355
$$
MainesWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jun 8, 10:10 AM EDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jun 8, 10:10 AM EDT, 3 hours 29 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 1010 AM EDT Tue Jun 8 2021 .SYNOPSIS... Surface ridge across the eastern United States will persist through much of the week. An upper level low will weaken as it moves slowly toward the lower Great Lakes region through midweek. A weak front will dissipate over the area on Thursday. && .NEAR TERM /THROUGH WEDNESDAY/... A couple isolated showers have developed over Northeast Ohio between I-76 and US 30 with coverage expecting to increase by this afternoon and have made some cosmetic changes to the forecast. Outside of that, the other concern developing this morning is a stronger thunderstorm threat across the area this afternoon. Dew points are beginning to cross into the lower 70s with highs in the 80s expected with the breaks in the clouds becoming more apparent across the region. This will only allow for instability to increase across the area, which may support deeper convection with a stronger wind threat. This will be something to watch over the next several hours. The lack of wind shear and jets across the region and some of these early showers could prohibit much of an organized threat, but it will be something to monitor. Original discussion... A fairly repetitive large scale pattern continues across the area today, with a warm/humid airmass and scattered convection potential today through Wednesday. Large scale ridging continues to hold across the eastern CONUS, while a slow moving mid/upper low continues to rotate towards the local area through midweek. Today will be very similar to Tuesday with respect to precip chances. The main differences today is a bit less coherent forcing, aside from an anticipated lake breeze across northeast OH into northwest PA, a drier airmass above 500 mb, and a bit more unstable conditions, with 1000-2000 j/kg MLCAPE developing through the day. It will again be hard to pinpoint timing/location of convection, and have trended forecast pops upward diurnally, peaking late afternoon/early evening in the high chance range across the area. The exception is likely pops across northeast OH and northwest PA where a consistent model signal shows more widespread convection potential associated with the lake breeze. Heavy rain again looks to be a threat, with perhaps a bit lower precipitation efficiency compared to Tuesday, with more instability/UVM and potential for dry air entrainment in the upper portions of any storms. Any flooding potential looks isolated at this point, but areas that saw decent rainfall Tuesday may be a bit more susceptible to flooding if additional storms impact these areas today. Any convection is expected to diminish diurnally this evening and tonight, although some convection potential will linger across the southern part of the area through the night with a weak low level jet impinging on the southern part of the area into Wednesday. Better forcing will exist across the region Wednesday with the upper low inching closer to the area. Have opted for likely pops for the area with cat pops across the eastern half of the area where better instability is expected to reside. Highs today and Wednesday will again be tricky, contingent on cloud cover and precip, but generally low to mid 80s are expected. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... Two different systems are expected to play a role in the weather during the short term period. There is one low that is expected to linger over IL/IN which is associated with a weak upper level trough. The second system located over New England is expected to move a cold front south across Lake Erie on Wednesday night into Thursday. After the frontal boundary moves south across the area, the aforementioned low pressure west of the area will finally begin to move eastward as the upper level flow becomes a bit more progressive. Areas of vorticity will rotate around the low pressure to the west of the area during the time period, which will aid in upper level support for showers and thunderstorms. As ample moisture remains over the area with a southern flow, the cold front and then low pressure will act as two mechanisms to shower development, with the greatest chance of thunderstorms during peak heating on Thursday and Friday. Confidence continues to grow in regards to widespread precipitation occurring, however there is still a bit less confidence in timing and location of convection. High PWAT values near 2 inches will be the primary concern as the atmosphere exhibits conditions closer to tropical in nature. This means that any showers that do develop will exhibit increased precipitation efficiency. With a lack of flow across the area, any showers/convection that develops will need to be monitor for the potential of flash flooding. High temperatures during this period will be in the low to mid 80s and are expected to remain humid with RH values in persisting near 80% during the daytime hours. This will result in temperatures feeling closer to 90. Overnight lows will drop into the mid to upper 60s and also remain humid. && .LONG TERM /SATURDAY THROUGH MONDAY/... The trough that is expected to impact the area during the short term period will move off the East Coast by the beginning of the weekend. This will result in the area being influenced by the leading edge of a ridge, leaving the area under a northwesterly flow. A shortwave trough moving along this edge, coupled with diurnal heating may provide enough energy to support scattered showers and thunderstorms Saturday afternoon. Near the end of the long term period, models suggest a full pattern shift with a trough moving south across the area. With this, the upper level jet will also move south as it has been location north of the Great Lakes lately. Once this trough moves south, cooler temperatures can be expected along with precipitation. Exact timing of this is still not in agreement amongst models. Before the cooler temperatures reach the area though, temperatures are expected to remain in the low to mid 80s through the long term period, however there is expected to be a dip in dew points, which should make these warm temperatures a bit more enjoyable. && .AVIATION /12Z Tuesday THROUGH Saturday/... Mainly VFR conditions expected through the period as a hot and humid airmass continues to bring scattered diurnal convection to the region. Can't pinpoint specific impacts at terminals, however a lake breeze may focus more SHRA/TSRA activity impacting KERI this afternoon. Otherwise, VC mention covers convection chances later today at the other terminals, which should generally diminish after 03Z tonight. Could see reductions to MVFR/IFR briefly in SHRA/TSRA, but otherwise ceilings and vis will be VFR. Winds will generally be out of the southwest through the period, with a lake breeze bringing WNW winds to KERI and possibly KCLE for a time this afternoon. Outlook...Non-VFR possible Wednesday through Thursday in showers and thunderstorms. && .MARINE... Marine conditions are expected to remain calm as light southwesterly flow across Lake Erie will result in winds of 5-10 knots and waves below 1 foot. The only forecast concern at this point is with a cold front that moves south across the lake Wednesday into Thursday. Behind this boundary, winds are expected to shift and become northeasterly at 10-15 knots by Thursday afternoon and persist into Saturday morning. Waves are expected to build to 3-5 feet. With the magnitude of winds expected, lakeshore flooding across the western basin is not anticipated at this time. This time frame at the end of the week will need to be monitored for any potential marine headlines. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Greenawalt NEAR TERM...Greenawalt/Sefcovic SHORT TERM...Campbell LONG TERM...Campbell AVIATION...Greenawalt MARINE...Campbell
Hazardous weather outlook, Jun 8, 5:37 AM EDT, 8 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 537 AM EDT Tue Jun 8 2021 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-090945- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake- Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage- Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning- Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie- Southern Erie- 537 AM EDT Tue Jun 8 2021 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 8, 12:45 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1245 PM EDT Tue Jun 8 2021
OHZ027-036-081715-
Wyandot-Marion-
1245 PM EDT Tue Jun 8 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MARION AND SOUTHERN
WYANDOT COUNTIES...
At 1245 PM EDT, a strong thunderstorm was located near Marseilles, or
12 miles east of Kenton, moving northeast at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Upper Sandusky, La Rue, Morral, Marseilles, New Bloomington and
Harpster.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4091 8333 4066 8308 4055 8342 4068 8342
4069 8344 4070 8344 4071 8348
TIME...MOT...LOC 1645Z 221DEG 16KT 4066 8337
MainesSpecial weather statement, Jun 8, 1:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
139 PM EDT Tue Jun 8 2021
OHZ006-017-081815-
Wood-Hancock-
139 PM EDT Tue Jun 8 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WOOD AND
NORTHEASTERN HANCOCK COUNTIES...
At 138 PM EDT, a strong thunderstorm was located near North
Baltimore, or 8 miles northwest of Fostoria, moving north at 20 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Fostoria, North Baltimore, Arcadia, Van Buren, Bradner, Wayne,
Bloomdale, Risingsun, Cygnet, Portage, Jerry City, West Millgrove and
Bairdstown.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4134 8375 4134 8342 4129 8341 4127 8341
4127 8342 4110 8342 4110 8370
TIME...MOT...LOC 1738Z 175DEG 16KT 4121 8355
MainesThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 11:26 PM EDT | Areal Flood Advisory | CLE | Stark | 4 hr |
| Jun 8, 12:45 PM EDT | Special Weather Statement | CLE | Wyandot | 30 min |
| Jun 8, 1:46 PM EDT | Areal Flood Advisory | CLE | Cuyahoga, Lorain | 103 min |
| Jun 8, 2:21 PM EDT | Areal Flood Advisory | CLE | Hancock | 7 hr |
| Jun 8, 2:29 PM EDT | Areal Flood Advisory | CLE | Erie, Lorain | 63 min |
| Jun 8, 2:31 PM EDT | Special Weather Statement | CLE | Hancock | 29 min |
| Jun 8, 2:38 PM EDT | Flash Flood Warning | CLE | Erie, Lorain | 3 hr |
| Jun 8, 3:26 PM EDT | Areal Flood Advisory | CLE | Erie, Huron, Sandusky, Seneca | 4 hr |
| Jun 8, 3:48 PM EDT | Special Weather Statement | CLE | Ashland | 27 min |
| Jun 8, 4:13 PM EDT | Special Weather Statement | CLE | Geauga | 32 min |
| Jun 8, 4:15 PM EDT | Special Weather Statement | CLE | Holmes | 30 min |
| Jun 8, 4:43 PM EDT | Special Weather Statement | CLE | Holmes | 32 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.